Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 30, NWS State College, PA

June 26, 1995Bedford County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 26, 1995, 9:03 PM EDT for Bedford County, Pennsylvania. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 9:03 PM EDT (01:03 UTC)
Expired
Jun 27, 1995, 12:00 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Bedford County, PA

The radar

The State College radar (KCCX), 110 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 1995-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 1995-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 270103
FFWCTP
PAC009-270400-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
903 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...BEDFORD COUNTY
 
AT 9 PM STATE COLLEGE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
MOVING OVER SOUTHWESTERN BEDFORD COUNTY. RADAR ESTIMATES THAT OVER 2
INCHES OF RAIN IN ONE HOUR HAS OCCURED. THE THUNDERSTORMS WILL CONTINUE
TO MOVE SLOWLY OVER THE SOUTHERN PART OF THE COUNTY FOR THE NEXT 1 TO 2
HOURS AND WILL CAUSE LOCALIZED FLOODING PROBLEMS.
 
DO NOT DRIVE YOURp VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
LA CORTE/NICOSIA
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:40 PM EDT, 7 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM EDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT MON JUN 26 1995

BAND OF STORMS N PA IN WHAT LOOKS TO BE CONFL FLOW AT
LOW LEVELS.  MAIN FRONT WELL TO THE NORTH...WITH EXTREME
DEWPT GRADIENT.

SECOND BAND OF WX TO THE SOUTH...MOVING NE...THINK THIS
MAY PUSH OTHER ACTIVITY A LITTLE...BUT MAY NOT BE A LOT
OF NET MOVEMENT NEXT 48 HRS...AS FLOW TO THE N AND E
GOES MORE EASTERLY...EVEN IF COLD FRONT DOES NOT GET
INTO PA.

THINK THAT A LITTLE COOL AIR AT REAL LOW LEVELS MAY WORK
IN E PA TUE...BUT FWC DATA LOOKS TOO COOL AND WET
...THINK BKN/OVC WITH SOME RW/TRW...AS ANOTHER WK VORT
BAND COMES IN.  MAIN BAND COMES IN BEHIND THIS ONE THIS
AFT...AFTER TIME OF MAX HEATING...SO THINGS MAY NOT BE THAT
BAD.  STILL A HARD FCST.  PIT...LET ME KNOW ON FFW...ONCE
YOU DECIDE...SO I CAN KEEP STATEMENTS ETC. SIMPLE...MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:02 PM EDTFlash Flood WarningCTPFranklin3 hr
Jun 27, 2:51 PM EDTFlash Flood WarningCTPHuntingdon6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.